MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 11MM; PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 11MM; PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER
Catalog Number 71453253
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to infection.The insert was removed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A clinical analysis indicated that although insufficient clinical information was provided for a thorough medical assessment, a post-operative infection was reported and most likely the contributing factor to the reported revision.The patient impact beyond the reported revision procedure itself cannot be determined.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no additional complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LGN XLPE PS INSERT SZ 5-6 11MM
Common Device Name
PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7051088
Report Number1020279-2017-01084
Device Sequence Number13732808
Product Code JWH
UDI-Device Identifier00885556255841
UDI-Public00885556255841
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Catalogue Number71453253
Device Lot Number14DM03748
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;